On parsimonious edge-colouring of graphs with maximum degree three - Archive ouverte HAL Access content directly
Journal Articles Graphs and Combinatorics Year : 2013

On parsimonious edge-colouring of graphs with maximum degree three

Abstract

In a graph $G$ of maximum degree $\Delta$ let $\gamma$ denote the largest fraction of edges that can be $\Delta$ edge-coloured. Albertson and Haas showed that $\gamma \geq \frac{13}{15}$ when $G$ is cubic . We show here that this result can be extended to graphs with maximum degree $3$ with the exception of a graph on $5$ vertices. Moreover, there are exactly two graphs with maximum degree $3$ (one being obviously the Petersen graph) for which $\gamma = \frac{13}{15}$. This extends a result given by Steffen. These results are obtained by using structural properties of the so called $\delta$-minimum edge colourings for graphs with maximum degree $3$.\\ {\bf Keywords :} Cubic graph; Edge-colouring; \noindent {\bf Mathematics Subject Classification (2010) :} 05C15.
Fichier principal
Vignette du fichier
ParcimoniousColouring_Revision4.pdf (165.63 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00325253 , version 1 (27-09-2008)
hal-00325253 , version 2 (08-04-2009)
hal-00325253 , version 3 (25-04-2009)
hal-00325253 , version 4 (15-07-2010)
hal-00325253 , version 5 (28-09-2011)
hal-00325253 , version 6 (28-01-2012)

Identifiers

Cite

Jean-Luc Fouquet, Jean-Marie Vanherpe. On parsimonious edge-colouring of graphs with maximum degree three. Graphs and Combinatorics, 2013, 29 (3), pp.475-487. ⟨10.1007/s00373-012-1145-3⟩. ⟨hal-00325253v6⟩
164 View
124 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More